MAUDE Adverse Event Report: MEDTRONIC MEXICO KYPHON XPANDER II INFLATABLE BONE TAMP; ARTHROSCOPE

MEDTRONIC MEXICO KYPHON XPANDER II INFLATABLE BONE TAMP; ARTHROSCOPE
Catalog Number KX203
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient presented with "bwk12" fracture and osteoporosis; and underwent balloon kyphoplasty at 1 level.Intra-op, after drilling, the surgeon cleaned the bone fragments with the bone filler as usual.But after insertion of the inflatable bone tamp through the introducer, it was not possible to inflate the balloon.The surgeon removed the balloon and detected that there was a hole in the balloon due to which the balloon could not be inflated.A new kit was then opened to complete the procedure.No delay in overall procedure time was noted.No patient complications were reported.

Brand Name
KYPHON XPANDER II INFLATABLE BONE TAMP
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key8959748
Report Number9612164-2019-03741
Device Sequence Number11455299
Product Code HRX
UDI-Device Identifier00763000025731
UDI-Public00763000025731
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K101864
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberKX203
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2019
Initial Report FDA Received Date09/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1